Hi there, should emollient make your eczema patches redder after applying? And itchier? Is this to be expected while your skin re-moisturises? How long should you persevere before accepting an emollient does not suit you? Ive tried so many, which I give up quickly because they don't improve the skin, now trying doublebase flare relief, it makes my eczema redder. have been using a week. should I continue?
Should emollients make your eczema worse before be... - MY SKIN
Hi, I would think that anything which you apply, that makes things worse, should be stopped immediately. Have you tried using Epimax Cream as a soap substitute and Isomol Gel as a moisturiser - neither contain any fragrances?
I am with Raystill on this one. It can be a minefield tring to find right emollient. I am ok with Doublebase gel, but react badly to Diprobase though both are made by Dermal. Good luck with finding one that suits you.
Have you been to a dermatologist. Unfortunately, everyone's case of eczema is different. What works for me, might not work for you. You really need a doctor to help you find the best course of treatment, self treatment rarely works. I wish you well, I've been living with it for most of my life and I know how annoying and painful it can be and all the ways it disrupts your life.
Thank you Yes I have been. Done steroids, done all kinds of emollients, which my skin does not like - and to be honest it’s worse since seeing a consultant derm. I feel like using nothing at all and seeing if my body rebalances my skin by itself.
Try taking.inositol it has really helped me
Oh thank you lillyofthevalley37 I'd never heard of that, but I see it affects your immune system so may be worth a try? Did a doc recommend to you?
I found this too. I am very sensitive to soft white paraffin and alcohol which is in most of these preparations. I found the best moisturiser is good old fashioned Vaseline. It hss a different molecular structure to other petroleum based products. For hands you can't beat Stoko Cream. If you are sensitive to emmolients prescribed by your GP then dont use them, your skin wont get used to them.
Hmm stoke cream? Never heard of it, thanks I will take a look. Re vaseline I know it's gentle but it traps the heat inside so my skin can't breathe and heat is a major problem for me at the mo in flaring you my skin - it's all menopause related, which has dried my skin and also the hormonal fluctuations have affected my immune system - apparently - and triggered all kinds of allergies!